MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMC4242C200TU
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 11/01/2017
Type of Reportable Event Serious Injury
Event or Problem Description
A valiant stent graft system was implanted in a patient for endovascular treatment of a thoracic aortic aneurysm.It was reported that during the removal of the second valiant stent graft delivery system there was left iliac limb perforation.The physician implanted another manufacturer¿s covered stent in the left common iliac artery extending into the external iliac artery.The perforation was excluded and resolved.Per the physician, the cause of the event is related to the patient¿s anatomy;the patient¿s artery had contracted/spasmed when the delivery system was being removed from the patient.No additional clinical sequelae were reported and the patient is fine.

Brand Name
VALIANT CAPTIVIA - CW
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7069041
Report Number2953200-2017-01891
Device Sequence Number16580617
Product Code MIH
UDI-Device Identifier00643169346734
UDI-Public00643169346734
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2018
Device Model NumberVAMC4242C200TU
Device Catalogue NumberVAMC4242C200TU
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2017
Initial Report FDA Received Date11/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR